MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND METAL CUTTER ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND METAL CUTTER ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number ASMC
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report confirmed.Evaluation of the asmc confirmed the attachment tube, bearings, and bearing spacer were detached from the body of the attachment.The remainder of the attachment assembly was intact.It was noted all of the components of the attachment assembly were returned and present.Most of the heat cure epoxy that secures the tube to the base of the attachment was degraded.There was no record of service since june 2011.The likely cause for the tube detaching from the rest of the attachment assembly was due to the deterioration of the heat cure epoxy.The heat cure epoxy degrades over time.Once degraded, the epoxy tends to loosen with vibrations experienced during use and leads to the loosening of the tube from the base.A metal cutter attachment experiences high vibration and loads in normal use.The likely cause for the detachment of components is due to inadequate preventive maintenance which led to the degradation of the heat cure epoxy.The user manual contains the following warning ¿do not use a legend attachment if any part of the attachment appears to be bent, loose, missing, or damaged.¿ additional warning indicates ¿do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff.¿ the preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.Device had been in use for approximately 68 months with no record of factory service during this period.We will continue to track and trend this complaint type.
 
Event or Problem Description
It was reported that the attachment broke during the surgery, and a postoperative scan was required.It was reported there was no injury to the patient.Multiple attempts to obtain additional information, including the results of the scan, and patient status were unsuccessful.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MIDAS REX® LEGEND METAL CUTTER ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key6531876
Report Number1625507-2017-00019
Device Sequence Number16162864
Product Code HBB
UDI-Device Identifier00613994418814
UDI-Public00613994418814
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberASMC
Device Catalogue NumberASMC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2017
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by Manufacturer03/31/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;